Want off Cymbalta

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

holmesla
Regular Member


Date Joined Jan 2007
Total Posts : 196
   Posted 3/30/2007 9:45 AM (GMT -6)   
I have been on Cymbalta since February 14. I started of at 30 mg for about 3 weeks then I went to 60 mg but only for about a week because the side effects were too much for me. I had bad insomnia, heart burn, and shakiness. So I am back down to 30 mg.
 
I went on it to counteract with the Topamax. I was really tired all the time and had the nerve pain as well. Also a little bit of depression. It helped a bit with that but once I went on the 60 mg that is when I had the insomnia.
 
Since dropping back down I still have issues with waking in the night 2-4 times a night and it is driving me nuts as I have a full time job. My headaches are caused by a neck/back injury (muscle and ligament damage) due to whiplash and I am getting better with chiropractic and physical therapy.
 
The fact that I am not getting enough sleep and I am always tired is taking a told on my life and is just plain and simple getting old. I have also noticed that after I eat, I feel nauseated. I am not sure if that is from the Cymbalta or not. I called today to see if my primary doctor would allow me to come off the Cymbalta and she said it is way to soon for that.
I do not understand that. I was not very depressed to begin with, and I am not nearly in the amount of pain as I was in the beginning. Why would she think that it is too soon to come off it?
 
Now I am going to ask for some type of sleep aid, which just means I have to add another medication to my daily regiment, which I am not happy for. Especially if it makes me drowsy in the morning, which will defeat the purpose since that is how I feel now anyway.
 
Sorry, I just need to vent. I am so tired as I have been sleepless for at least two months.

bob-o
Regular Member


Date Joined Mar 2007
Total Posts : 37
   Posted 4/1/2007 3:42 PM (GMT -6)   

I don't know that I'm the one to try to help you, as I've only been on Cymbalta for 3 weeks, but I'll tell you what has worked for me.  Before I discovered Cymbalta for my occipital neuralgia, I was taking 5 mg. Flexeril (muscle relaxer) at night, and most nights it was helping me to sleep.  When I started the Cymbalta, my dr. said to continue the Flexeril so I could sleep well at night.  One night I decided not to take it and see what would happen, and that was the ONLY night I haven't taken it!  Not only did I stay awake most of the night, but my pain was worse the next day.  I hate taking any medication, especially something to help me sleep, but I'm just thanking God for these two medications and for how terrific I feel these days!

As far as the bad side effects from 60 mg. Cymbalta --- the person who recommended it (in another thread) said it was too much for him, also, so his dr. gave him 30 mg. twice a day, and that worked fine.  I know you're wanting to come off of it, but if your dr. wants you to stay on it and even increase it, that might be an option for you.

I'm sorry you've gone through so much pain and lack of sleep.  I hope you can find something soon that will help!
 
Nancy

holmesla
Regular Member


Date Joined Jan 2007
Total Posts : 196
   Posted 4/3/2007 3:19 PM (GMT -6)   
Okay, so I went a couple days without taking the Cymbalta and guess what? I went into rebound, the occipital nerve pain came back. So it looks like I will have to go back to taking the Cymbalta and hope that the nausea and insomnia subside. I have the worst nerve pain and tension headache that I have had in the last few months. So I guess with all the types of treatment I have had, the Cymbalta really was helping me with my headaches. Very interesting!

bob-o
Regular Member


Date Joined Mar 2007
Total Posts : 37
   Posted 4/4/2007 8:53 AM (GMT -6)   
I know you don't want to take more medicine, but if it will give you some much-needed rest, maybe it would be worth trying something, like a muscle relaxer.

I've always hated the thought of taking medicine on a daily basis, but since this occipital problem popped up, I've decided there are much worse things than taking medication!!!

I hope you'll find the solution that's best for you!

Nancy
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 22, 2017 3:13 PM (GMT -6)
There are a total of 2,885,697 posts in 316,631 threads.
View Active Threads


Who's Online
This forum has 157739 registered members. Please welcome our newest member, fjzraa.
440 Guest(s), 15 Registered Member(s) are currently online.  Details
Sarahjane09, PeteZa, outofit, John_TX, imagardener2, Kent M., 07kr5, tarhoosier, Artist Mark, Michael_T, fjzraa, White Bird, Uniform Charlie, PA_grandma, FLBeachgal


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer